MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implantation procedure, implantation failure occurred though incision enlargement has been done.The lens was subsequently loaded in non-preloaded cartridge.When the implant was deployed in the eye, half of the upper haptic was broken and removed.The implant was positioned normally, but it was decided to leave it in place so as not to be deleterious if the implant was removed as the lens diopter was high.Additional information was received stating as per the patient's diopter and eye type (small with corneal degeneration), surgeon decided to leave it in, as lens was stable.On post-op day 7, the implant was centered.
 
Additional Manufacturer Narrative
Additional information was added in h.11.The root cause for the reported complaint "incision enlargement" could not be determined.The reported complaint is lacking in relevant information such as what was the issue with the failed implementation of the lens using company device.It was reported that implantation failed despite an enlarged incision.The ifu instructs to: "insert the nozzle tip into the incision as far as needed to facilitate lens implantation, using the depth guard as the insertion limit, and aim the nozzle tip at the anterior capsule opening.Advance the plunger by depressing the speed control lever.Maintain adequate pressure to ensure the nozzle tip remains in the incision".It is unclear whether the reporter suspects a product issue or was the event due to use error.In addition to the above, the complainant indicates that the iol was removed from the autonome device and manually reloaded into a cartridge when the haptic breakage occurred.The root cause for the reported "broken haptic" appears to be related to user error - autonome is a pre-loaded device and the lens must not be removed from it and reloaded into a cartridge and can only be used with the autonome device.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20570641
Report Number9612169-2024-01109
Device Sequence Number8003089
Product Code HQL
UDI-Device Identifier00380652396516
UDI-Public(01)00380652396516(17)270107(11)240109(10)25773808
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25773808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/06/2025
Date Device Manufactured01/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale